# SDR CA040727004

- Difficulty date: July 24, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 2,161 hours
- Engine: Pwa CWASP
- Propeller: Hamstd 43E60
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Gasket
- Part number: 125754
- Condition: Leaking
- Location: Main Oil Screen
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) AC WAS ON A ROUTINE FLIGHT, WHEN SHORTLY AFTER TAKE OFF, CREW NOTICED THE RT ENGINE OIL PRESSURE DROPPING AND OIL QUANTITY INDICATION SHOWING A RAPID LOST OF ENGINE OIL. VISUAL CONFIRMATION OF A MASSIVE OIL LEAK FROM NACELLE VENT LINE WAS MADE BY THE ENGINEER ON BOARD. CREW SHUT DOWN AND SECURED THE ENGINE AND RETURNED TO DEPARTURE AND LANDED WITHOUT INCIDENT. AN INSPECTION OF THE RT ENGINE REVEALED THAT THE MAIN OIL SCREEN GASKET HAD RUPTURED WHICH CAUSED THE LARGE OIL LEAK. THE SCREEN WAS REMOVED AND INSPECTED WITH NO FAULT FOUND. THE OLD GASKET WAS REMOVED AND THE SURROUNDING AREA AND COVER WAS INSPECTED. A NEW GASKET WAS INSTALLED AND ENGINE GROUND RUNS CARRIED OUT. THE ENGINE WAS CHECKED SERVICEABLE.
